MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00353.Placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a neuron select catheter 5f (5f select) and a guidewire (0.035 inch) via a transradial approach.It should be noted that the patient''s anatomy was tortuous.During the procedure, while advancing the 5f select to the target location, the physician noticed that there was no movement of the 5f select under fluoroscopy.The physician then noticed that the 5f select was fractured at the distal length.Therefore, the fractured segment of the 5f select was removed from the patient using a snare device.The physician then advanced a second 5f select into the target location.After advancing the 5f select to the target location, the physician observed under fluoroscopy that the 5f select was fractured into three pieces at the distal length.Therefore, the fractured segments of the 5f select were removed from the patient using the same snare device.At this point, the procedure was converted into femoral access using a non-penumbra catheter.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20534421
Report Number3005168196-2024-00354
Device Sequence Number6697645
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH11906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005